A case of vanishing bile duct syndrome complicated with toxic epidermal necrolysis performed liver biopsy three times subsequently

Kosuke Sumida, Kazufumi Dohmen, Shinichi Aishima, Sho Iwasaka, Satomi Hisamoto, Yukiko Harada, Noriko Miyake, Nobuyuki Shimono, Shinji Shimoda

Research output: Contribution to journalArticle

Abstract

A 19-year-old Japanese woman who had high fever, systemic rashes, erosions and blisters was referred to our hospital. We diagnosed as a toxic epidermal necrolysis due to ibuprofen or acetaminophen based on the histopathology of skin biopsy, and started to administrate the intravenous methylprednisolone. Though the skin lesions improved soon after treatment, the hepatic dysfunction and jaundice continued. One month after admission, we diagnosed as vanishing bile duct syndrome complicated with toxic epidermal necrolysis through the result of liver histopathology. We observed on outpatient with administration of ursodeoxycholic acid, and the hepatic dysfunction and jaundice improved nine monthes after the first admission. In our case, we examined liver histopathology after the month and the six monthes and the eleven monthes after the first admission. Although almost bile ducts were disappeared in liver histopathology of the first biopsy, we observed the proliferation of regenerated bile ducts in histology of the second and the third biopsy. In care of toxic epidermal necrolysis, sometimes vanishing bile duct syndrome is known to be complicated, however it is rare to follow the clinical course of vanishing bile duct syndrome with the liver histopathology.

Original languageEnglish
Pages (from-to)67-73
Number of pages7
JournalActa Hepatologica Japonica
Volume54
Issue number1
DOIs
Publication statusPublished - Jan 1 2013

Fingerprint

Stevens-Johnson Syndrome
Bile Ducts
Biopsy
Liver
Jaundice
Ursodeoxycholic Acid
Skin
Ibuprofen
Methylprednisolone
Blister
Acetaminophen
Exanthema
Histology
Fever
Outpatients

All Science Journal Classification (ASJC) codes

  • Hepatology

Cite this

A case of vanishing bile duct syndrome complicated with toxic epidermal necrolysis performed liver biopsy three times subsequently. / Sumida, Kosuke; Dohmen, Kazufumi; Aishima, Shinichi; Iwasaka, Sho; Hisamoto, Satomi; Harada, Yukiko; Miyake, Noriko; Shimono, Nobuyuki; Shimoda, Shinji.

In: Acta Hepatologica Japonica, Vol. 54, No. 1, 01.01.2013, p. 67-73.

Research output: Contribution to journalArticle

@article{411d8ff91f89457f8123237a34a94103,
title = "A case of vanishing bile duct syndrome complicated with toxic epidermal necrolysis performed liver biopsy three times subsequently",
abstract = "A 19-year-old Japanese woman who had high fever, systemic rashes, erosions and blisters was referred to our hospital. We diagnosed as a toxic epidermal necrolysis due to ibuprofen or acetaminophen based on the histopathology of skin biopsy, and started to administrate the intravenous methylprednisolone. Though the skin lesions improved soon after treatment, the hepatic dysfunction and jaundice continued. One month after admission, we diagnosed as vanishing bile duct syndrome complicated with toxic epidermal necrolysis through the result of liver histopathology. We observed on outpatient with administration of ursodeoxycholic acid, and the hepatic dysfunction and jaundice improved nine monthes after the first admission. In our case, we examined liver histopathology after the month and the six monthes and the eleven monthes after the first admission. Although almost bile ducts were disappeared in liver histopathology of the first biopsy, we observed the proliferation of regenerated bile ducts in histology of the second and the third biopsy. In care of toxic epidermal necrolysis, sometimes vanishing bile duct syndrome is known to be complicated, however it is rare to follow the clinical course of vanishing bile duct syndrome with the liver histopathology.",
author = "Kosuke Sumida and Kazufumi Dohmen and Shinichi Aishima and Sho Iwasaka and Satomi Hisamoto and Yukiko Harada and Noriko Miyake and Nobuyuki Shimono and Shinji Shimoda",
year = "2013",
month = "1",
day = "1",
doi = "10.2957/kanzo.54.67",
language = "English",
volume = "54",
pages = "67--73",
journal = "Acta Hepatologica Japonica",
issn = "0451-4203",
publisher = "Japan Society of Hepatology",
number = "1",

}

TY - JOUR

T1 - A case of vanishing bile duct syndrome complicated with toxic epidermal necrolysis performed liver biopsy three times subsequently

AU - Sumida, Kosuke

AU - Dohmen, Kazufumi

AU - Aishima, Shinichi

AU - Iwasaka, Sho

AU - Hisamoto, Satomi

AU - Harada, Yukiko

AU - Miyake, Noriko

AU - Shimono, Nobuyuki

AU - Shimoda, Shinji

PY - 2013/1/1

Y1 - 2013/1/1

N2 - A 19-year-old Japanese woman who had high fever, systemic rashes, erosions and blisters was referred to our hospital. We diagnosed as a toxic epidermal necrolysis due to ibuprofen or acetaminophen based on the histopathology of skin biopsy, and started to administrate the intravenous methylprednisolone. Though the skin lesions improved soon after treatment, the hepatic dysfunction and jaundice continued. One month after admission, we diagnosed as vanishing bile duct syndrome complicated with toxic epidermal necrolysis through the result of liver histopathology. We observed on outpatient with administration of ursodeoxycholic acid, and the hepatic dysfunction and jaundice improved nine monthes after the first admission. In our case, we examined liver histopathology after the month and the six monthes and the eleven monthes after the first admission. Although almost bile ducts were disappeared in liver histopathology of the first biopsy, we observed the proliferation of regenerated bile ducts in histology of the second and the third biopsy. In care of toxic epidermal necrolysis, sometimes vanishing bile duct syndrome is known to be complicated, however it is rare to follow the clinical course of vanishing bile duct syndrome with the liver histopathology.

AB - A 19-year-old Japanese woman who had high fever, systemic rashes, erosions and blisters was referred to our hospital. We diagnosed as a toxic epidermal necrolysis due to ibuprofen or acetaminophen based on the histopathology of skin biopsy, and started to administrate the intravenous methylprednisolone. Though the skin lesions improved soon after treatment, the hepatic dysfunction and jaundice continued. One month after admission, we diagnosed as vanishing bile duct syndrome complicated with toxic epidermal necrolysis through the result of liver histopathology. We observed on outpatient with administration of ursodeoxycholic acid, and the hepatic dysfunction and jaundice improved nine monthes after the first admission. In our case, we examined liver histopathology after the month and the six monthes and the eleven monthes after the first admission. Although almost bile ducts were disappeared in liver histopathology of the first biopsy, we observed the proliferation of regenerated bile ducts in histology of the second and the third biopsy. In care of toxic epidermal necrolysis, sometimes vanishing bile duct syndrome is known to be complicated, however it is rare to follow the clinical course of vanishing bile duct syndrome with the liver histopathology.

UR - http://www.scopus.com/inward/record.url?scp=84946171985&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84946171985&partnerID=8YFLogxK

U2 - 10.2957/kanzo.54.67

DO - 10.2957/kanzo.54.67

M3 - Article

AN - SCOPUS:84946171985

VL - 54

SP - 67

EP - 73

JO - Acta Hepatologica Japonica

JF - Acta Hepatologica Japonica

SN - 0451-4203

IS - 1

ER -